MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO SMS 8F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO SMS 8F CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 06/18/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a soundstar catheter, and the patient experienced cardiac perforation that required pericardiocentesis and open-heart surgery, however the patient died.During an afib case, a perforation of the right ventricular outflow tract (rvot) was noticed within the first 20 minutes of the procedure.There was a drop in blood pressure on the patient and a pericardial effusion was confirmed by intracardiac echocardiogram (ice).The medical intervention provided was a pericardiocentesis and the patient was taken into open heart surgery.The patient was not stable.The physician believed the perforation was from the soundstar catheter during imaging since it was in the rvot where the perforation was discovered.The event occurred during initial ice imaging, during the first 15 minutes of the procedure.No transseptal puncture was performed.No ablation was performed.The outcome was death.The cause of death was cardiovascular failure during surgery that day to repair the perforation.(b)(4).
 
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).

Brand Name
SOUNDSTAR ECO SMS 8F CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive
suite 200
irvine CA 92618
MDR Report Key19798807
Report Number3023245-2024-00037
Device Sequence Number15334714
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public10846835008852
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2024
Report Date (Section F) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10439011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/12/2024
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexFemale
Date Report Sent to FDA07/11/2024